MAUDE Adverse Event Report: EDWARDS LIFESCIENCES SWAN GANZ BIPOLAR PACING CATHETER; CATHETER, FLOW DIRECTED

EDWARDS LIFESCIENCES SWAN GANZ BIPOLAR PACING CATHETER; CATHETER, FLOW DIRECTED
Model Number PE074F5
Medical Device Problem Codes Pacing Problem (1439); No Pacing (3268)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The catheter was discarded at the facility and not available for return and evaluation.The lot number is unknown.The device history record review cannot be completed.An engineering investigation has been initiated.Once the results are available a supplemental report will be submitted.
 
Event or Problem Description
It was reported that the swan ganz bipolar pacing catheter did not pace, during patient use.The catheter was replaced and then the issue was resolved.There are limited details available.Details regarding lot number, malfunction details, procedure type, patient demographics, are unknown.There was no patient harm or injury.The device was discarded by the hospital.There is no product return.
 
Additional Manufacturer Narrative
The device was discarded and not available for return.Therefore, the device failure could not be confirmed.As part of the manufacturing process 100 percent of the units go through an electrical inspection process.Without its return it is not possible to determine if some damage or defect existed on the device that could have contributed to the event.Since the product was not evaluated there is not sufficient evidence to determine if this complaint was related to manufacturing, design, or labeling.It is not known if any procedural factors may have contributed to the event.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as part of this monthly review.The instruction for use provides direction for preparation techniques and insertion procedure steps as a guideline and an aid for the physician.A precaution is given to avoid forceful wiping or stretching of the catheter during testing and cleaning so as not to break the electrode wire circuitry.Proper functioning of the pacing catheter depends on the electrical continuity of its electrodes and internal wires, care should be taken when handling the catheter.

Brand Name
SWAN GANZ BIPOLAR PACING CATHETER
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards lifesciences
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES PR
state rd indus pk km1.4
anasco PR 00610
Manufacturer Contact
jonathan diaz
1 edwards way
irvine, CA 92614
9492507258
MDR Report Key20398255
Report Number2015691-2024-07643
Device Sequence Number15072831
Product Code DYG
UDI-Device Identifier00690103150438
UDI-Public(01)00690103150438
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K822723
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPE074F5
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2024
Supplement Date Received by Manufacturer10/11/2024
Initial Report FDA Received Date10/08/2024
Supplement Report FDA Received Date10/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown